Ovarian cysts causing upper backache and weakness?
Hi everyone. Many years ago I was diagnosed with multiple ovarian cysts, and have been monitoring them since. I recently had a scan and they were confirmed as still there (I cannot remember exactly what the report said, but my doctor didn't seem concerned at all).
For almost a year now, and getting progressively worse in recent months, I have been having mid to upper back ache and discomfort, which feels like bone weakness. At first I thought that it could be a problem with my posture, though my posture has always been very good (straight back) and I am not in any new routine of sitting at a computer.
It has also started to ache around my shoulder blades, and I feel the need to get it looked at now, which I will do.
A few days ago, for something unrelated, I had some blood work done and it was found that my ESR is high (thought not extremely so) as well as my Ferritin being very low, with Vitamin D deficiency.
To get to the point (!), I wanted to know whether ovarian cysts can cause - specifically, upper - back ache and discomfort / weakness?
Or should I get my back looked at in case there is another problem?
Though ovarian cysts could be responsible for lower backache, these are unlikely to be responsible for mid-upper backache. Likely possibilities that may need to be considered include vitamin D deficiency, infections/ inflammations, postural issues, spinal/ neuro-muscular causes, degeneration, growths/ masses etc. You may consider getting this evaluated by a primary care physician initially and depending on the cause diagnosed/ suspected, it can be managed accordingly or specialist care may be sought.
Hope this is helpful.
Thanks for your reply :) I actually checked my latest results and report and it says I am Vitamin D insufficient, though I was deficient many many months ago and have been taking high dose soft gels of 1,000 IU since.
Also I was told that while I have low ferritin, I am not yet anemic, though borderline.
I will definitely get my back issues checked out though, the pain seems to be getting worse and changing, could it be that there is bone damage from when I was deficient, even though I've been taking supplements for months?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.